Jul 17, 2009
In 2001 I started the sustiva and truvada cocktail I was very fortunate to have had no major side effeck in the beginning. In 2008 I started having bad insomnia, and was told by my hiv doctor that sustiva might be playing a part in my sleep problem . So my meds was change to Norvir, truvada & reyataz with the thought that I would be able to sleep better, things got worse as I month on the new meds I still was not sleeping unless I took lorazepam at bed time. And 1 month on the new cocktail I started having massive tension headaches, ct scan, & an MRI was done. All came back normal. Do not know weather I should just go back to the sustiva & truvada as I did not see any change in sleep and I seem to have develop more issues on the 2 drugs I replaced the sustiva for. Do not know if there is any other individual out there who is having the same side effect I am having. Of to see a neurologist next week.
Response from Dr. Frascino
If you have tolerated Sustiva and Truvada since 2001 without side effects, it's very unlikely they would be the cause of your insomnia that began in 2008. It's also unlikely that your new regimen of Norvir, Truvada and Reyataz is causing "massive tension headaches." I agree an evaluation with a neurologist is warranted. If your HIV plasma viral load has remained completely suppressed and the only reason you switched off Sustiva/Truvada was to see if it was causing your insomnia, I see no reason you couldn't switch back if you so desire.
Additional evaluation is warranted if your insomnia persists. (Excessive caffeine? Stress? Anxiety? Drug-drug interactions? Recreational drugs? etc.) Your HIV specialist should be able to conduct this evaluation for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting An Early Sign Of HIV?
- Blood In Semen After Anal Sex Worried I Have HIV
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- How Do You Get Rid Of A Vaginal Staph Infection?
- How Long Does Azithromycin Take To Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.